MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; HARMONIC ACE

INTUITIVE SURGICAL, INC NONE; HARMONIC ACE
Model Number 400272-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported complaint.The insert was found with a broken curved blade.Reported complaint.Broken piece, approximately 0.65" x 0.10" was returned.No material appeared to be missing as the broken assembly was pieced back together.The probable root cause of the broken blade is attributed to use conditions.Broken blades result from blade scratches and damage caused by contact with other instruments or other hard/metal objects (e.G., staples, clips, etc.) during use while the instrument is activated.Blade fractures propagate from initial contact sites due to the ultrasonic vibration of the harmonic ace blade, leading to eventual/premature failure (e.G., scratches and damage result in cracks, which then result in broken blades).
 
Event or Problem Description
It was reported that during a da vinci-assisted thyroidectomy surgical procedure, a "relieve the pressure on the knife head" message displayed while the customer was using the harmonic ace curved shears insert to dissociate the tissue.A backup instrument of same kind was used to continue the procedure.There was no report of fragment(s) falling inside the patient.The procedure was completed with no report of patient injury.

Brand Name
NONE
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24450231
Report Number2955842-2026-10760
Device Sequence Number21369467
Product Code NAY
UDI-Device Identifier10886874111083
UDI-Public(01)10886874111083(10)L90220203
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400272-03
Device Catalogue Number400272
Device Lot NumberL90220203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown